Was taking st. johns wort for about 4 weeks and went to see Dr. he put me on Paxil did not know should not mix been on Paxil for four days feelings of depression seem to be worse should I quit the pazil or call the dr. or will be even itself out.
Have been taking St Johns Wort & Paxil together without knowing that I shouldn't, what should I do?
Added 7 Mar 2011:
thanks but I did stop taking the St. Johns the day before I started on the Paxil I thought I would give it a week to see if it lessen.
7 Mar 2011
There is some legitimacy to taking herbs, such as St, Johns Wort, especially if you live in Europe, as it is as prescribed over there for mild depression. You should have stopped taking the herb at least one week prior to starting the paxil because, ues, although one is an herb and the other is a man, made medication, they both stimulate serotonin in the brain. Therefore, there is a rare, but dangerous syndrome called "Serotonin Syndrome," where the client gets a dangerously overload amount of serotonin which can cause life threatening symptoms. You need to call the prescriber, under no circumstances, do no mix these two medications as it could mean your life. ;Further, anyother time you go to your physician or practioner, make sure an take all the physical bottles of medicines you are consuming on a daily basis, including Vitamins, all supplements, Kava-Kava, Valerian, and especially St John' s wart.
If there are any questions whether questions whether you can take a med or not with another, ask your provider to access the computer for one of the, free of charge, but very reliable, drug interaction checkers such as but not limited to: WWW.DRUGS.COM, WWW,MEDSCAPE,COM, AND DOUALBE CHECK MD.COM=MAKE SURE TO ASK FOR A COPY OF YOUR NTERACTIONS, SO YOU WILL KNOW WHAT TO LOOK FOR! If you have any questions, call your provider!!!
7 Mar 2011
Taking Paxil with St John's Wort as you know is not recommended because it can cause something called serotonin syndrome. You need to stop the St. John's Wort and continue the Paxil as prescribed. It will take as much as a month to feel the full effects of the Paxil, so you may go through a period of lows since you will be off the St John's Wort and the Paxil hasn't had a chance to work yet.
Of course, your alternative is to continue the St. John's Wort and stop the Paxil. I don't recommend this if your depression is worsening. Just my opinion. Always best to discuss with the doctor.
7 Mar 2011
Yah, I accidentally had a tea that contained St. Johns Wort in it, and that in combo with Cymbalta (now taking Effexor) made me very sick. Should have gone to the hospital, but didn't. I was lucky that nothing worse came of it! I now have a very very deep respect for the effects of St Johns Wort!!
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
and recently began taking St. Johns Wort for anxiety. My husband and I had unprotected sex... can I get pregnant because of the st. johns wort ...
1 answer • 17 Nov 2010
... ring. Last night a drank a drink that contained st john's wort. Should I wait a week before having sex? I know the instructions say that St ...
1 answer • 24 Oct 2011
I have been taking Paxil for general anxiety/panic attacks/ depression for 10 y more on then off; tried to change it with Cipralex for last 1.5 y, ...
2 answers • 3 Nov 2013
1 answer • 26 Apr 2014
St. John's Wort - I started taking St Johns Wort 3 days ago its 450mg per tablet but it says on the?
... back that 1 tablet is the equivalent to 1350-2700mg of st johns wort. I'm confused as its a one a day tablet but online everyone seems to ...
0 answers • 18 Sep 2015